MAUDE Adverse Event Report: GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS

GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Catalog Number 09556494001
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The eplex base analyzer serial number is (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable results using the eplex blood culture identification gram negative (bcid-gn) panel for 1 patient on an eplex system.It was reported that the serratia marcescens and pseudomonas aeruginosa targets were detected in culture, but the bcid-gn test result was negative for the pseudomonas aeruginosa target.Repeat testing was not performed.
 
Additional Manufacturer Narrative
No malfunction was observed, and the eplex instrument was working within design specifications.Polymicrobial infections may result in the panel not being able to identify all organisms in the specimen, depending on the concentration of each target present.The issue was consistent with an insufficient target concentration that impacts the inability of the gram-negative assay to breach the limit of detection and make a detected call.There is also a risk of false-negative values due to the presence of sequence variants in the bacterial targets of the test.The investigation did not identify a product problem.

Brand Name
EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL
Common Device Name
GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Manufacturer (Section D)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer (Section G)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key21993036
Report Number3008632402-2025-01432
Device Sequence Number4263671
Product Code PEN
UDI-Device Identifier00857167005313
UDI-Public00857167005313
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K182619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2025
Device Catalogue Number09556494001
Device Lot Number10223355
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown